Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 339, NWS Atlanta, GA

October 27, 2010Oglethorpe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 27, 2010, 4:24 PM EDT for Oglethorpe County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 4:24 PM EDT (20:24 UTC)
Expired
Oct 27, 2010, 5:00 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Oglethorpe County, GA

The radar

The Robins AFB radar (KJGX), 131 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 4:45 PM EDTTSTM WND DMGLexington, GAPUBLIC REPORTED A DOWNED TREE ON US 78 IN FRONT OF OGLETHORPE COUNTY HIGH SCHOOL IN LEXINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 12:49 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS52 KFFC 272024
SVRFFC
GAC221-272100-
/O.NEW.KFFC.SV.W.0339.101027T2024Z-101027T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 500 PM EDT

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CRAWFORD...MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3384 8298 3375 8326 3376 8328 3381 8330
      3389 8325 3399 8296
TIME...MOT...LOC 2024Z 242DEG 27KT 3385 8321

$$
1 follow-up statement
785 
WWUS52 KFFC 272059
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT WED OCT 27 2010

GAC221-272107-
/O.EXP.KFFC.SV.W.0339.000000T0000Z-101027T2100Z/
OGLETHORPE GA-
459 PM EDT WED OCT 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OGLETHORPE COUNTY 
WILL BE ALLOWED TO EXPIRE AT 500 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM NEAR SANDY CROSS...MOVING NORTHEAST AT 30 
MPH. HOWEVER...THE STORM HAS WEAKENED SIGNIFICANTLY AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.


IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

LAT...LON 3384 8298 3375 8326 3376 8328 3381 8330
      3389 8325 3399 8296
TIME...MOT...LOC 2057Z 242DEG 27KT 3397 8295

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:49 PM EDT, 35 minutes earlier.

Area forecast discussion, Oct 27, 3:49 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT WED OCT 27 2010

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE COLD FRONT IS SITUATED ACROSS NORTHWEST GEORGIA...ACCORDING TO
LATEST HAND ANALYSIS. CONVECTION FIRING ALONG AND AHEAD OF THE
FRONTAL BOUNDARY...AND THE RISK FOR ISOLATED SEVERE STORMS
CONTINUES THROUGH TONIGHT. OVERALL...EMBEDDED THUNDERSTORMS ARE
SCATTERED AT BEST...AND FOCUS HAS BEEN ON BRIEF CIRCULATIONS
WITHIN THE ACTIVITY. SPC DAY 1 OUTLOOK HAS THE WATCHED AREA IN A
SLIGHT RISK FOR SEVERE WEATHER...WITH THE PRIMARY THREATS BEING
ISOLATED TORNADOES AND DAMAGING WINDS. MODERATE INSTABILITIES AND
DECENT SHEAR DEGRADE INTO THE OVERNIGHT HOURS...WITH MORE STABLE
CONDITIONS DOMINATING WITH THE LOSS OF DIURNAL HEATING. EXPECT 1
TO 1.5 INCHES OF ADDITIONAL RAINFALL POSSIBLE THROUGH THE EARLY
EVENING...THEN GENERALLY LESS THAN 0.5 INCHES OVERNIGHT. AT THIS
POINT...24 HOUR TOTALS ARE STILL 1 TO 2 INCHES IN MOST
AREAS...LOCALLY HIGHER AMOUNTS OF 3 OR MORE INCHES HAVE BEEN
REPORTED...AND FFG SUGGESTS THAT MOST AREAS CAN HANDLE ANY
ADDITIONAL RAINFALL. WILL HAVE TO MONITOR PORTIONS OF W AND NE GA
WHICH HAVE RECEIVED 3 INCHES OR MORE AS ADDITIONAL CONVECTION
MOVES THROUGH THOSE AREAS.

NAM AND GFS SEEM A LITTLE TOO FAST WITH PUSHING THE FRONT THROUGH
OVERNIGHT AND INTO THURSDAY. CONSIDERING THE CURRENT TEMPERATURES
AND THE LOWER DEWPOINTS NOSING INTO NW GA...THE ECMWF SEEMS TO HAVE
A BETTER HANDLE ON THE SITUATION...SO HAVE GENERALLY GONE WITH ITS
SLOWER SOLUTION. ACTIVITY ACROSS N GA IS EXPECTED TO BECOME LESS
ROBUST OVERNIGHT...WITH THE FRONT MOVING INTO CENTRAL GA BY THURSDAY
AFTERNOON...AND THEN QUICKLY PUSH SOUTH OF THE CWA BY EVENING. DRY
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...WITH NORTHWEST FLOW
USHERING COOLER TEMPERATURES INTO THE STATE. LIKELY POPS OVERNIGHT
ACROSS PORTIONS OF N AND CENTRAL GA BECOME CHANCE POPS ACROSS
CENTRAL GA BY 12Z...THEN SLIGHT CHANCE POPS IN THE AFTERNOON ACROSS
CENTRAL GA. DRY CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE
REMAINDER OF THE SHORT TERM AS THE HIGH PRESSURE SETTLES IN.

AS GFS AND NAM SEEM TO HAVING TIMING DIFFICULTIES WITH THE PASSAGE
OF THE FRONT...HAVE HAD TO PLAY WITH DEW POINTS AND TEMPERATURES
THROUGH THE NEXT 24 HOURS. OVERALL...HAVE KEPT DEW POINTS A LITTLE
ON THE WARMER SIDE...FINALLY BRINGING THE UPPER 30 AND LOW 40 DEW
POINTS INTO NW GA BY 18Z. TENDED TOWARDS THE WARMER SIDE OF
GUIDANCE LOWS FOR THURSDAY MORNING WITH AMPLE CLOUD COVER AND
SHOWER ACTIVITY KEEPING THINGS FROM COOLING. ALSO INCREASED
THURSDAY HIGH TEMPERATURES BY A FEW DEGREES TO AGREE WITH A
DELAYED FRONTAL PASSAGE. GUIDANCE SEEMS IN LINE WITH THE MORE
CHILLY TEMPERATURES FRIDAY...SO GENERALLY WENT WITH A BLEND OF THE
MODELS. OVERALL...FRONTAL PASSAGE STILL LOOKS TO FOLLOW A MORE
FLAT BUT DIURNAL TREND...SO DID NOT HAVE TO MASSAGE GRIDS FOR A
MORE DRASTIC NON-DIURNAL COOLING PATTERN.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DRY HIGH PRESSURE DOMINATES THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. WITH SHIFTING RIDGE AXIS AND LOW PRESSURE DEVELOPING OVER THE
OHIO RIVER VALLEY...SOUTHERLY FLOW SETS UP BY EARLY WEEK...WITH
SLIGHT CHANCE TO CHANCE POPS ENTERING IN LATE MONDAY. MODELS IN
AGREEMENT WITH THE DEVELOPMENT OF A SECOND LARGE LOW PRESSURE SYSTEM
DROPPING FROM CANADA INTO THE DEEP SOUTH AND POSSIBLY OVER THE
NORTHERN GULF. THIS SYSTEM COULD MAKE THE LATTER HALF OF NEXT WEEK
INTERESTING...WITH ANOTHER CHANCE FOR SOME ACTIVE WEATHER. AT THIS
POINT...LONG TERM GRIDS LOOK GOOD...SO NO MAJOR CHANGES AT THIS
POINT.

31/LGB

&&

.AVIATION...
/ISSUED 125 PM EDT WED OCT 27 2010/ 18Z UPDATE...
MVFR-VFR CEILINGS EXPECTED...WITH SHOWERS AND THUNDERSTORMS OVER
THE NORTHERN TAF SITES. LOWER CONDITIONS EXPECTED WITH THE SHOWERS
AND STORMS. SURFACE WINDS GENERALLY SW 8-15 KTS AND OCCASIONALLY
GUSTY. IFR CEILINGS INCREASING OVERNIGHT WITH MOSTLY MVFR VSBYS.
BDL

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE FOR MVFR-LOW VFR CEILINGS.
HIGH CONFIDENCE FOR ON AND OFF SHOWERS AND T-STORMS THIS AFTERNOON
 WITH LOWER CONDITIONS ASSOCIATED.
HIGH CONFIDENCE FOR SSW WINDS 8-12 KTS AND OCCASIONALLY GUSTY THIS
 AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  77  44  70  40 /  70  30   0   0   0
ATLANTA         66  73  44  68  45 /  70  20   0   0   0
BLAIRSVILLE     58  70  36  64  34 /  50  10   0   0   0
CARTERSVILLE    61  73  40  65  36 /  70  20   0   0   0
COLUMBUS        69  79  48  71  43 /  60  40   0   0   0
GAINESVILLE     66  76  43  67  43 /  70  20   0   0   0
MACON           68  80  45  70  38 /  50  40   0   0   0
ROME            60  74  37  66  35 /  60  10   0   0   0
PEACHTREE CITY  67  75  38  67  35 /  70  30   0   0   0
VIDALIA         69  85  54  73  46 /  20  40  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BUTTS...CARROLL...CLARKE...CLAYTON...
COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
JACKSON...JASPER...LAMAR...MADISON...MERIWETHER...MONROE...
MORGAN...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PIKE...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TROUP...UPSON...WALTON...WARREN...WILKES.

&&

BDL/LGB
Hazardous weather outlook, Oct 27, 6:02 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT WED OCT 27 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
AN DEEP UPPER LEVEL LOW PRESSURE SYSTEM ROTATING OVER THE GREAT
LAKES STATES CONTINUES TO PUMP WARM GULF MOISTURE OVER THE
SOUTHEASTERN STATES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS....HAIL...CLOUD TO GROUND LIGHTNING...AND ISOLATED TORNADOES.
HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR
SEVERE THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM ROTATING OVER THE GREAT LAKES
STATES CONTINUES TO PUMP WARM GULF MOISTURE OVER THE SOUTHEASTERN
STATES. THIS UPPER LEVEL LOW IS EXPECTED TO CONTINUE MOVING NE
INTO CANADA WITH ITS ASSOCIATED SURFACE FRONT MOVING SLOWLY
SOUTHWARD THROUGH GEORGIA BY THURSDAY AFTERNOON. WITH MODERATE
INSTABILITY...STRONG SHEAR...AND A MOIST ENVIRONMENT IN PLACE THIS
FRONT WILL HELP IN THE DEVELOPMENT OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THURSDAY...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Oct 27, 3:33 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     WHITESBURG              33.49N 84.91W
10/27/2010                   CARROLL            GA   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD NEAR WHITESBURG.

&&

RGARCIA
Special weather statement, Oct 27, 3:35 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT WED OCT 27 2010

GAZ042-052-272030-
335 PM EDT WED OCT 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEARD AND CARROLL
COUNTIES UNTIL 430 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROOPVILLE TO ROOSTERVILLE...MOVING EAST AT
25 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HEARD AND CARROLL COUNTIES...INCLUDING AREAS AROUND FROLONA...
EPHESUS...BLACKJACK MOUNTAIN...TYUS...JOHN TANNER STATE PARK...
BOWDON...MOUNT ZION...ROOSTERVILLE...ROOPVILLE...CARROLLTON...
CENTRALHATCHEE...LOWELL...CLEM...PLANT WANSLEY AND SEATON LAKE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 27, 3:47 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED OCT 27 2010

GAZ021-022-033-272015-
347 PM EDT WED OCT 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL
IN FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEBANON...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS FORSYTH...CHEROKEE AND FULTON COUNTIES THROUGH 415 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAIN
PARK...WOODSTOCK...LEBANON...HOLLY SPRINGS...HICKORY FLAT...LITTLE
RIVER LANDING...BRIDGEMILL...ALPHARETTA...BUFFINGTON...UNION
HILL...MILTON...BIRMINGHAM...FREE HOME...LATHEMTOWN AND HOLBROOK.
Local storm report, Oct 27, 3:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             LEBANON                 34.14N 84.51W
10/27/2010  E0.75 INCH       CHEROKEE           GA   TRAINED SPOTTER

            CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A SPOTTER
            REPORT OF HAIL.

0333 PM     TSTM WND DMG     5 SE CANTON             34.19N 84.43W
10/27/2010                   CHEROKEE           GA   EMERGENCY MNGR

            CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN
            5 MILES SOUTHEAST OF CANTON...NEAR HICKORY FLAT. POWER
            OUTAGES WERE ALSO REPORTED IN THE AREA.

0342 PM     TSTM WND DMG     5 E CANTON              34.24N 84.40W
10/27/2010                   CHEROKEE           GA   EMERGENCY MNGR

            CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED A TREE DOWN
            ON POWERLINES IN THE AVERY AREA.

0344 PM     TSTM WND DMG     6 E CANTON              34.24N 84.39W
10/27/2010                   CHEROKEE           GA   EMERGENCY MNGR

            CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED A TREE DOWN
            BLOCKING EAST CHEROKEE DRIVE.

&&

RGARCIA
Local storm report, Oct 27, 3:53 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     4 E CANTON              34.24N 84.42W
10/27/2010                   CHEROKEE           GA   EMERGENCY MNGR

            CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTED A TREE DOWN
            ACROSS HIGHWAY 140 BRINGING POWER LINES DOWN. A FIRE
            TRUCK IS ON SCENE AS A PRECAUTION...BUT THERE IS NO FIRE
            REPORTED.

&&

RGARCIA
Special weather statement, Oct 27, 4:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT WED OCT 27 2010

GAZ036>039-272030-
406 PM EDT WED OCT 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN OCONEE...
WILKES...OGLETHORPE AND CLARKE COUNTIES UNTIL 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BISHOP...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS OCONEE...
WILKES...OGLETHORPE AND CLARKE COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE SALEM...ROSE HILL...STATE
BOTANICAL GARDEN OF GEORGIA...EASTVILLE...FARMINGTON...BISHOP...
WATKINSVILLE...BARNETT SHOALS...STEPHENS...MAXEYS...HUTCHINGS...
ARNOLDSVILLE...CRAWFORD...CENTERVILLE AND SANDY CROSS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker26 min
Oct 26, 9:37 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon38 min
Oct 27, 10:48 AM EDTTornado WarningFFCCarroll, Coweta, Douglas, Fulton27 min
Oct 27, 2:13 PM EDTTornado WarningFFCClayton, DeKalb, Henry, Rockdale13 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.